MAUDE Adverse Event Report: SYNTHES GMBH RETROGR FEM NAIL ADV - RFN-ADV Ø14 L 280; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RETROGR FEM NAIL ADV - RFN-ADV Ø14 L 280; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.428S
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an unknown surgery for supracondylar femoral fracture with the nail.Since the medullary cavity was wide, the nail was inserted manually without reaming, but only at the end, the nail was inserted to the indicated position by lightly hammering several times.After that, the distal part was fixed with four screws, and when the proximal part was checked from the front by fluoroscopy, a crack-like line was seen from the tip of the nail, but it was not possible to be certain, so the surgery was continued.When the circular part of the ap hole was drilled and the screws were inserted, the cortical bone in front was raised, and a fracture was confirmed.Therefore, all the nails and screws were removed, replaced with a 320mm nail, and four distal screws and two proximal screws were inserted again, and the surgery was completed successfully with no delay.After the surgery, the surgeon and the sales rep discussed the causes of this incident, including a mismatch between the femoral lordosis and the nail shape, which put stress on the anterior cortical bone (including hammering), the tip was inserted in a forward direction due to the effect of entering too rigidly into the medullary cavity, the bone quality of the (b)(6) year-old elderly person is fragile, and it is possible that the fracture was present from the beginning.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d10 (concomitant).H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device history review (dhr): part # 04.233.428s.Lot # 34499p3.Manufacturing site: depuy synthes products, inc.Supplier: (b)(4).Release to warehouse date: 23 sep 2024.Expiration date: 01 sep 2029.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there were no allegations against the screws.

Brand Name
RETROGR FEM NAIL ADV - RFN-ADV Ø14 L 280
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22360740
Report Number8030965-2025-06634
Device Sequence Number20987934
Product Code HSB
UDI-Device Identifier10886982291110
UDI-Public(01)10886982291110(17)290901(10)34499P3
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K233696
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.233.428S
Device Lot Number34499P3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: NAIL DISTAL LOCKING.; UNK - SCREWS: NAIL DISTAL LOCKING.; UNK - SCREWS: NAIL DISTAL LOCKING.; UNK - SCREWS: NAIL DISTAL LOCKING.; UNK - SCREWS: NAIL PROXIMAL LOCKING.; UNK - SCREWS: NAIL PROXIMAL LOCKING.
Patient SexUnknown